View : 18 Download: 0

Risk factors for erlotinib-induced hepatotoxicity: a retrospective follow-up study

Title
Risk factors for erlotinib-induced hepatotoxicity: a retrospective follow-up study
Authors
Kim, Min KyoungYee, JeongCho, Yoon SookJang, Hong WonHan, Ji MinGwak, Hye Sun
Ewha Authors
곽혜선
SCOPUS Author ID
곽혜선scopus
Issue Date
2018
Journal Title
BMC CANCER
ISSN
1471-2407JCR Link
Citation
BMC CANCER vol. 18
Keywords
ErlotinibHepatotoxicityCYP3A4 inducersH2-antagonistProton pump inhibitor
Publisher
BMC
Indexed
SCIE; SCOPUS WOS scopus
Document Type
Article
Abstract
BackgroundErlotinib is a drug used for the treatment of non-small cell lung cancer (NSCLC) and pancreatic cancer. Severe hepatotoxicity was observed in 4% to 31% of patients receiving erlotinib treatment prompting delay or termination of treatment. Only a few factors related to hepatotoxicity of erlotinib have been reported. No study has investigated the role of concomitant medications and erlotinib-induced hepatotoxicity. The aim of this study was to investigate the association between erlotinib-induced hepatotoxicity and various factors including concomitant medications in patients with NSCLC and pancreatic cancer.MethodsFrom January 2014 to June 2017, a retrospective study was conducted in patients with NSCLC and pancreatic cancer, who were treated with erlotinib. Various data were reviewed, including sex, age, body weight, height, body surface area (BSA), underlying disease, Eastern Cooperative Oncology Group (ECOG) Performance Status (PS), smoking history, erlotinib dose, EGFR mutation, and concomitant drugs.ResultsThe incidence of grade 2 or higher hepatotoxicity in the study group of patients was 17.2%. Multivariate analysis showed a 2.7-fold increase in hepatotoxicity with the concomitant use of CYP3A4 inducers. In NSCLC patients, co-administration of H2-antagonist/PPI increased hepatotoxicity 3.5-fold. Among the demographic factors, liver metastasis and age65years were significant risk factors in all study patients and NSCLC patients, respectively; the attributable risks for liver metastasis and age were 46.3% and 71.8%, respectively. Subgroup analysis using pancreatic cancer patients yielded marginally significant results with CYP3A4 inducers and erlotinib-induced hepatotoxicity. Liver metastasis and CYP3A4 inducers also shortened time to hepatotoxicity 2.1 and 2.3-fold, respectively.ConclusionsOur study showed that concomitant use of CYP3A4 inducers and H2-antagonist/PPI, liver metastasis, and age65 were associated with erlotinib-induced hepatotoxicity. Thus, close monitoring of liver function is recommended, especially in patients using CYP3A4 inducers and anti-acid secreting agents.
DOI
10.1186/s12885-018-4891-7
Appears in Collections:
약학대학 > 약학과 > Journal papers
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE